Anonymous

We Just Adopted An English Mastiff From A Rescue Organization. We Switched Her To Pedigree. Her Skin Is Darkening, I Understand It Could Be Thyroid But Also Could Be Beet Pulp Additive In Food. Should I Change Her Food?

4

4 Answers

melissa childers Profile
I have a shar-pei and her skin tends to be sensitive ..her vet told me to feed Lucy dog foods that contain NO SOY. This has helped her tons.
mela Fedor Profile
mela Fedor answered
If the dog is young and has a light colored coat the skin can darken as they age. My blonde Chihuahua's stomach started getting light brown as he aged. You DO need to change your dogs food. Dogs are carnivores, ie. Meat eaters. Many dog foods are full of fillers. Grain, vegetables and all kinds of junk. They are supposed to eat meat." Bill Jack" brand is very good for your dog. I know vets that feed it to there dogs. I use the "dry" variety. Your dog won't eat as much because it is getting the nutrition it needs. Another plus is the size and odor of the feces will be reduced. It will also be more dry and solid. As far as a Thyroid problem, that can only be determined with a blood test from your vet. Some large breeds do have this problem. My son has an English Mastiff and a Great Dane. The Dane has Thyroid problems and has to take medication for it. If you are the guy on Pooh Patrol you will be glad you changed dog food. I know what Mastiff pooh looks like. The pile is bigger than my 5 pound dog! Always read the dog food lables to see what the food really contains. This is really good advice for people food also. You might be very surprised to know what you are eating.
susan denk Profile
susan denk answered
No wheat, corn or soy! I recommend chicken formula candidate since it costs about $25 for 33 lbs (economical) and is far better than Science diet(corn) or Pedigree (corn and wheat). I breed the English and South African Mastiffs and have noticed the darkening skin before. Better nutrition will correct this. I was told by a holistic vet that this a sign of candidiasis or yeast infection. Absolutely no antibiotics since that will exacerbate the problem.

Answer Question

Anonymous